Q. Is there anyone collecting and disseminating information on personal experiences with Achilles tendonitis caused by the antibiotic Levaquin? I have had this problem in both legs for several weeks after receiving the medication. My doctor seems not to have heard of this complication until now.
As a consumer I have found considerable information on the Internet, but nothing regarding the time frame for relief from this painful condition.
A. Unfortunately, inflammation and in rare cases even rupture of tendons, including the Achilles tendon at the back of the ankle, are possible side effects of Levaquin and similar antibiotics. We have heard from other readers with similar problems. One person’s experience suggests the time frame for recovery may be months rather than weeks:
“I took 750 mg of Levaquin for a sinus infection for 9 days. I got rid of the sinus infection but have been dealing with tendinopathy in my legs and one shoulder for the past three months.”